Alert archive / Arkansas / Tornado Warnings in 1994
Tornado Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 11, 1994, 6:58 PM CDT for Franklin County, Logan County, Arkansas. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1994, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 11, 1994, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Franklin County, AR, Logan County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 12.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 575 m²/s²
- 0-3 km storm-relative helicity
- 872 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 112359 TORFSM ARC047-083-120030- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 658 PM CDT MON APR 11 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL ARKANSAS ...SOUTHERN FRANKLIN COUNTY...NORTHERN LOGAN COUNTY LITTLE ROCK DO[PPLER RADAR INDICATED A POSSIBLE TORNADO ALONG THE LOGAN COUNTY-FRANKLIN COUNTY LINE...BETWEEN CHARLESTON AND BOONVILLE. MOVEMENT WAS NORTHEAST AT 35 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...G O TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:38 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 11, 3:38 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 0330 PM CDT MON APR 11 1994 BAND OF SHOWERS AND SOME SVR STORMS CONTINUING ACROSS ERN OK. LO NOW LOCATED TO THE SW OF TULSA WITH FRONT XTDG THRU LOW IN ERN OK. SFC SYSTEM HAS MOVED A LITTLE FASTER TO THE NORTH AND EAST THAN WHAT THE MODELS WERE PREDICTING AND AM XPTG FRONT TO EXIT THE STATE BY POSSIBLY AS SOON AS MIDNIGHT. SHOWERS AND STORMS WL BE LIKELY OVR ERN PORTIONS OF FA WITH THEM EXITING THE FAR EAST BY LATER TONIGHT. WATER VAPOR LOOP SHOWING UPPER LEVEL SYSTEM OVR WRN KS... WITH SYSTEM TRACKING TO THE NE. DRYER AIR AT THE MID AND UPPER LVLS WL WORK ITS WAY EWD INTO THE AREA THROUGH THE NIGHT. LOW CLOUDS MAY PERSIST HOWEVER ON TUESDAY IN NE OK AS MOISTURE WRAPS AROUND SFC LOW OVR IOWA AND STRONG 850 MB CAA DVLPS OVR AREA. TUL 45/54/46/74 4000 MLC 45/58/45/76 5000 BVO 45/53/42/72 7000 IDB 57/62/47/78 7000 ...16... .TUL...NONE.
In the hours before
Special weather statement, Apr 11, 1:19 PM CDT, 5 hours 39 minutes before
OKC131-143-111915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 120 PM CDT MON APR 11 1994 ...STRONG THUNDERSTORM OVER TULSA... A STRENGTHENING THUNDERSTORM WAS OVER TULSA EARLY THIS AFTERNOON. AT 120 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED THE STORM TO BE CENTERED JUST NORTHEAST OF DOWNTOWN TULSA. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR.8 IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
Special weather statement, Apr 11, 1:42 PM CDT, 5 hours 16 minutes before
OKC035-105-131-111945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 143 PM CDT MON APR 11 1994 ...HEAVY DOWNPOURS IN PARTS OF NORTHEAST OKLAHOMA... AT 140 PM...A CLUSTER OF THUNDERSTORMS WAS EXITING THE TULSA METROPOLITAN AREA AND MOVING INTO NORTHERN ROGERS COUNTY. THESE STORMS WERE PRODUCING HEAVY DOWNPOURS AND MAY PRODUCE SMALL HAIL. EARLIER RAINFALL ACROSS NORTHERN ROGERS...SOUTHERN NOWATA...AND MOST OF CRAIG COUNTIES HAS SATURATED THE GROUND. ADDITIONAL HEAVY DOWNPOURS MAY CAUSE FLOODING. PEOPLE IN THOSE COUNTIES WHERE HEAVY RAINS HAD OCCURRED AND PEOPLE LIVING IN FLOOD PRONE AREAS SHOULD BE ALERT FOR POSSIBLE FLOODING IF THE CLUSTER OF THUNDERSTORMS MOVE INTO TvHE AREA.
Special weather statement, Apr 11, 1:45 PM CDT, 5 hours 13 minutes before
OKZ054>077-121200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT MON APR 11 1994 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MUCH OF EASTERN OKLAHOMA... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR A LARGE PART OF EASTERN OKLAHOMA. THE AREA INCLUDES THAT PART OF EASTERN OKLAHOMA SOUTH AND EAST OF INTERSTATE 44. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF EASTERN OKLAHOMA...INCLUDING THOSE COUNTIES NORTH OF INTERSTATE 44. AT 1 PM...A STATIONARY FRONT EXTENDED FROM NORTHERN ARKANSAS ACROSS EASTERN OKLAHOMA TO NEAR SEMINOLE. A COLD FRONT EXTENDED SOUTHWARD TO NEAR ARDMORE. MOIST SOUTHERLY WINDS WILL CONTINUE TO PUSH UNSTABLE AIR NORTH OF THE STATIONARY FRONT...RESULTING IN STRONG...AND POSSIBLY SEVERE THUNDERSTORMS. FARTHER SOUTH...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AND MOVE RAPIDLY NORTHEASTWARD. WARM TEMPERATURES AND HIGH HUMIDITIES EAST OF THE COLD FRONT...AND SOUTH OF THE STATIONARY FRONT...WILL PROVIDE SUFFICIENT CONDITIONS FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS IN THAT AREA. IN ADDITION...STRONG WINDS ALOFT WILL PROVIDE FAVORABLE CONDITIONS FOR POSSIBLE TORNADO DEVELOPMENT FROM A FEW OF THE STRONGEST THUNDERSTORMS. THE MAIN THREAT FOR SEVERE WEATHER NORTH OF INTERSTATE 44 WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL BE POSSIBLE. SOUTH OF INTERSTATE 44...LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE. HOWEVER...CONDITIONS WILL ALSO BE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES FROM THE STRONGEST THUNDERSTORMS...DUE TO STRONG WINDS ALOFT. IF SPOTTERS HAVE NOT ALREADY BEEN ACTIVATED...THEY SHOULD CLOSELY MONITOR WEATHER CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EARLY TONIGHT.
Special weather statement, Apr 11, 3:02 PM CDT, 3 hours 56 minutes before
OKC035-105-113-131-143-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT MON APR 11 1994 ...THUNDERSTORM CLUSTER MOVING TOWARDS KANSAS BORDER... AT 258 PM...A CLUSTER OF STRONG THUNDERSTORMS CONTINUE OVER PARTS OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS INDICATED IN NORTHERN CRAIG COUNTY MOVING NORTHEAST AROUND 40 MPH. THIS STORM WILL PRODUCE HEAVY DOWNPOURS AND POSSIBLY SMALL HAIL. SO FAR...NO REPORTS HAVE BEEN RECEIVED OF LARGE HAIL FROM THIS STORM CLUSTER. THE STORM HAS WEAKENED SLIGHTLY DURING THE PAST 15 MINUTES. OTHER LESS INTENSE THUNDERSTORMS CONTINUE OVER PARTS OF NORTHEAST OKLAHOMA. SOME OF THESE STORMS WILL TRACK OVER AREAS WHICH HAVER ALREADY RECEIVED HEAVY RAINFALL AND WHERE THE GROUND IS SATURATED. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF OSAGE..TULSA...ROGERS...NOWATA AND CRAIG COUNTIES.
Special weather statement, Apr 11, 5:54 PM CDT, 1 hour 4 minutes before
OKZ054>077-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 555 PM CDT MON APR 11 1994 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR EXTREME EASTERN OKLAHOMA... ...TORNADO WATCH CANCELLED FOR THE REMAINDER OF EASTERN OKLAHOMA... A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR EXTREME EASTERN OKLAHOMA IN THE COUNTIES BORDERING ARKANSAS AND MISSOURI. A LINE OF THUNDERSTORMS WAS MOVING THROUGH EXTREME EASTERN OKLAHOMA AT 550 PM AND THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD PRODUCE A TORNADO. SHOWERS AND THUNDERSTORMS HAVE ENDED ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND THE TORNADO WATCH HAS BEEN CANCELLED FOR ALL BUT THE EXTREME EASTERN PART0 OF THE STATE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:42 PM CDT | Tornado Warning | TSA | Benton | 33 min |
| Apr 11, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| Apr 11, 10:00 AM CDT | Tornado Warning | TSA | Benton | 30 min |
| Apr 11, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 69 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 40 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 40 min |
| Apr 11, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Logan | 48 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson, Logan | 56 min |
Nearby
Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.